Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 2, 2006, 2:42 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2006, 2:42 AM HST (12:42 UTC)
- Expired
- Mar 2, 2006, 5:45 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 0.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 021247 FFWHFO HIC003-021545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 242 AM HST THU MAR 2 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 545 AM HST * AT 236 AM HST...RADAR SHOWED HEAVY SHOWERS ALONG THE WINDWARD COAST OF OAHU BETWEEN KAHUKU AND WAIAHOLE. RAIN GAGES AT PUNALUU HAVE RECORDED RAINFALL RATES IN EXCESS OF THREE INCHES PER HOUR. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAIE...HAUULA...WAIKANE...KAAAWA...AND WAIAHOLE. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 545 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2144 15789 2148 15779 2169 15790 2165 15799 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 8:30 PM HST, 6 hours 12 minutes earlier.
Area forecast discussion, Mar 1, 8:30 PM HST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED MAR 1 2006 .SYNOPSIS... A TROUGH WEST OF THE ISLANDS IS CREATING MOIST SOUTHEAST FLOW AND UNSTABLE CONDITIONS. THE TROUGH IS CREATING A THREAT OF HEAVY RAIN OVER OAHU AND KAUAI COUNTY AND PRODUCING CLOUDY SKIES OVER ALL THE ISLANDS. UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY NIGHT. THE TROUGH WILL SLOWLY MOVE WEST AND WEAKEN ALLOWING TRADE WINDS AND DRIER WEATHER TO SPREAD WEST OVER THE ISLANDS ON FRIDAY. && .DISCUSSION... A DEEP TROUGH IS CENTERED 1100 MILES WEST NORTHWEST OF KAUAI WITH A LOW 1100 MILES NORTHWEST OF KAUAI AT 35N 173W. THE TROUGH IS PRODUCING UNSTABLE CONDITIONS OVER THE KAUAI END OF THE CHAIN. THE TROUGH IS ALSO PRODUCING SOUTHEAST FLOW OVER THE ISLANDS. THE SOUTHEAST FLOW IS BRINGING LOTS OF MOISTURE OVER THE ISLANDS. WITH THE SOUTHEAST FLOW CLOUD PLUMES ARE EXTENDING WEST NORTHWEST FROM THE ISLANDS AND MOVING OVER ISLANDS FARTHER DOWNSTREAM. SOME OF THE HEAVIEST RAINFALL HAS BEEN OCCURRING OVER KAUAI AND OAHU IN THESE PLUMES. A FLASH FLOOD WATCH IS IN EFFECT FOR KAUAI COUNTY AND OAHU. FOR THE PAST TWO DAYS THE COMPUTER MODELS HAVE BEEN CONSISTENT IN SHOWING THE TROUGH WEAKENING AND MOVING OFF TO THE WEST. MEANWHILE...A SURFACE HIGH FAR NORTH OF THE ISLANDS WILL MOVE SOUTHEAST. AS THE TROUGH MOVES AWAY AND THE HIGH MOVES SOUTHEAST... THE ATMOSPHERE WILL BECOME DRIER AND MORE STABLE AND THE LOW LEVEL FLOW WILL BACK TO A TYPICAL EAST NORTHEAST TRADE-WIND DIRECTION. THE THREAT OF HEAVY RAIN WILL END FRIDAY MORNING. TRADE WIND WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK. A SHOWER BAND ALONG A SHEARLINE MAY MOVE SOUTH OVER THE ISLANDS MONDAY AND INCREASE WINDWARD SHOWERS. BY THE MIDDLE OF NEXT WEEK...THE COMPUTER MODELS SHOW A TROUGH REDEVELOPING WEST OF KAUAI. THE WIND MAY BRIEFLY VEER TO EAST SOUTHEAST NEAR KAUAI AND OAHU BUT IT LOOKS LIKE TRADE WINDS WILL SPREAD BACK OVER THE ISLANDS BY THE END OF THE WEEK. && .MARINE... A HIGH SURF ADVISORY...A SMALL CRAFT ADVISORY AND A MARINE WEATHER STATEMENT ARE ALL UP TILL 6 AM THURSDAY MORNING DUE TO A LARGE NORTH NORTHEAST SWELL. MODEL GUIDANCE SHOWS E NORTH-NORTHEAST SWELL GRADUALLY DECREASING SO WE MAY ABLE TO DROP ALL THREE PRODUCTS THURSDAY MORNING. . && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST THURSDAY FOR EAST FACING SHORES OF ALL ISLANDS EXCEPT LANAI AND KAHOOLAWE. SMALL CRAFT ADVISORY MOST HAWAIIAN WATERS UNTIL 6 AM HST THURSDAY FOR SEAS GREATER THAN 10 FT. FLASH FLOOD WATCH FOR NIIHAU KAUAI AND OAHU THROUGH 4 PM THURSDAY. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:40 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 1, 4:23 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 1, 5:08 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 1, 6:24 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 1, 7:56 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 1, 9:30 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 1, 10:55 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 2, 1:51 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 2, 2:29 AM HST | Wind Advisory | HFO | Hawaii | 18 hr |
| Mar 2, 4:07 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 6:50 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 9:55 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 2, 12:55 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.